Alert archive / Illinois / River Flood Warnings in 2013

River Flood Warning 43, NWS St. Louis, MO

March 12, 2013Madison County, Illinois; Saint Charles County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 12, 2013, 12:42 PM CDT for Madison County, Illinois; Saint Charles County, Missouri. It took effect at Mar 13, 2013, 1:00 PM CDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Mar 12, 2013, 12:42 PM CDT (17:42 UTC)
In effect from
Mar 13, 2013, 1:00 PM CDT
Expired
Mar 20, 2013, 1:00 AM CDT
In force
7 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Madison County, IL, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Mel Price (Alton) Lock and Dam (ALNI2).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
29 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587541, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WGUS43 KLSX 121742
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1242 PM CDT TUE MAR 12 2013

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS AND MISSOURI... 

  MISSISSIPPI RIVER AT QUINCY LD21 AFFECTING ADAMS AND MARION 
  COUNTIES

  MISSISSIPPI RIVER AT ALTON LD26 AFFECTING MADISON AND ST. CHARLES 
  COUNTIES

.THIS FLOOD WARNING IS A RESULT OF SNOWMELT AND RECENT HEAVY RAINFALL
DURING THIS PAST WEEKEND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC001-MOC127-131742-
/O.NEW.KLSX.FL.W.0042.130313T1800Z-130317T0600Z/
/QLDI2.1.ER.130313T1800Z.130314T1200Z.130316T0600Z.NO/
1242 PM CDT TUE MAR 12 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT QUINCY LD21.
* FROM WEDNESDAY AFTERNOON TO SATURDAY.
* AT 12:00 PM TUESDAY THE STAGE WAS 16.7 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CREST NEAR 17.2 FEET THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 17.0 FEET...FLOOD STAGE:  MINOR FLOODING BEGINS.
* IMPACT...AT 14.0 FEET...UNPROTECTED BOTTOMLANDS FLOOD.
* IMPACT...AT 12.3 FEET...THIS IS THE UPPER LIMIT OF THE TARGET POOL 
  LEVEL AT LOCK AND DAM 21.


&&
 
LAT...LON 3991 9152 3991 9140 3983 9135 3983 9148


$$

ILC119-MOC183-131742-
/O.NEW.KLSX.FL.W.0043.130313T1800Z-130320T0600Z/
/ALNI2.1.ER.130313T1800Z.130315T0600Z.130319T0600Z.NO/
1242 PM CDT TUE MAR 12 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT ALTON LD26.
* FROM WEDNESDAY AFTERNOON TO NEXT TUESDAY MARCH 19.
* AT 12:00 PM TUESDAY THE STAGE WAS 18.6 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CREST NEAR 22.2 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY EARLY TUESDAY MORNING MARCH 19TH.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS TO
  OCCUR AT THIS LEVEL.
* IMPACT...AT 20.8 FEET...UNPROTECTED FARM LAND BEGINS TO FLOOD

&&
 
LAT...LON 3891 9033 3895 9028 3883 9003 3881 9017 3886 9017


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/13  03/14  03/15  03/16  03/17

MISSISSIPPI RIVER 
  QUINCY LD21     17.0   16.66      16.9   17.2   17.0   16.9   16.5
  ALTON LD26      21.0   18.56      20.6   21.8   22.2   21.9   21.5
2 follow-up statements
149 
WGUS83 KLSX 130256
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
956 PM CDT TUE MAR 12 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...MISSOURI...
 
  
         THE MISSISSIPPI RIVER AT 

          CANTON LD20

          QUINCY

          QUINCY LD21 

          HANNIBAL

          SAVERTON LD22 

          LOUISIANA 

          WINFIELD LD25

          ALTON LD26

          CHESTER

          CLARKSVILLE LD24

          GRAFTON  


PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC001-MOC111-140256-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-130319T0900Z/
/CANM7.1.ER.130313T0305Z.130315T1200Z.130318T0900Z.NO/
956 PM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CANTON LD20
* AT 9:30 PM TUESDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 15.3 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 14.0 FEET...BOTH BANKS BEGIN TO OVERFLOW.  MINOR DAMAGES
  BEGIN.
* IMPACT...AT 9.0 FEET...ABOVE 8.7 TO 9.2 FEET, THE CORPS WILL RAISE 
  THE GATES OUT OF THE WATER, ALLOWING FOR "OPEN RIVER" CONDITIONS.  
  THIS CORRESPONDS TO A DISCHARGE OF APPROXIMATELY 110,000 CFS.
* IMPACT...AT 8.5 FEET...THE CORPS WILL NOT ALLOW THE POOL LEVEL TO 
  DROP BELOW 8.5 FEET (HIGHER FLOWS BELOW 100K).  AT LOW FLOWS, THEY 
  ALLOW A 2-FOOT VARIATION BETWEEN 11.0 AND 13.0 FEET.  AT HIGHER 
  FLOWS BELOW 100K, THE RANGE IS ACTUALLY LOWER, BETWEEN 8.5 AND 10.5
  FEET.  ABOVE 110K CFS, THE GATES ARE RAISED ABOVE THE WATER 
  SURFACE, ALLOWING OPEN RIVER CONDITIONS.

&&
 
LAT...LON 4022 9154 4022 9142 4003 9140 4003 9153


$$

ILC001-MOC127-140256-
/O.EXT.KLSX.FL.W.0038.000000T0000Z-130318T2100Z/
/UINI2.2.ER.130312T1222Z.130314T0600Z.130317T2100Z.NO/
956 PM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT QUINCY
* AT 9:15 PM TUESDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.1 FEET BY 
  EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SUNDAY AFTERNOON.
* IMPACT...AT 18.5 FEET...URBAN DAMAGE (ONE BASEMENT) BEGINS IN NORTH 
  LAGRANGE.  CB&Q RAILROAD MAIN LINE, 10 TO 16 MILES ABOVE QUINCY 
  BEGINS TO FLOOD AT SEVERAL LOCATIONS.
* IMPACT...AT 17.0 FEET...URBAN DAMAGE BEGINS AT QUINCY.  RAILROAD 
  LINE 6 MILES WEST OF QUINCY BEGINS TO FLOOD.  MINOR FLOODING 
  BEGINS.
* IMPACT...AT 15.0 FEET...RIVERSIDE CAMPSITES SOUTH OF QUINCY BEGIN TO
  FLOOD.
* IMPACT...AT 14.0 FEET...UNPROTECTED BOTTOMLANDS FLOOD ON BOTH SIDES 
  OF THE RIVER ABOVE AND BELOW THE GAGE.

&&
 
LAT...LON 4003 9153 4003 9140 3991 9140 3991 9152


$$

ILC001-MOC127-140256-
/O.EXT.KLSX.FL.W.0042.130314T0000Z-130316T0600Z/
/QLDI2.1.ER.130314T0000Z.130314T0600Z.130315T0600Z.NO/
956 PM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT QUINCY LD21
* AT 9:30 PM TUESDAY THE STAGE WAS 16.9 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 17.1 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 17.0 FEET...FLOOD STAGE:  MINOR FLOODING BEGINS.
* IMPACT...AT 14.0 FEET...UNPROTECTED BOTTOMLANDS FLOOD.
* IMPACT...AT 12.3 FEET...THIS IS THE UPPER LIMIT OF THE TARGET POOL 
  LEVEL AT LOCK AND DAM 21.
* IMPACT...AT 12.2 FEET...THIS IS THE TARGET POOL LEVEL FOR NAVIGATION
  AT LOCK & DAM 21.
* IMPACT...AT 12.0 FEET...AT SOME POINT BETWEEN 11.6 TO 12.1 FEET, THE
  CORPS WILL LIFT ALL GATES OUT OF THE RIVER CREATING "OPEN RIVER" 
  CONDITIONS, CORRESPONDING TO AN APPROXIMATE DISCHARGE OF 140,000 
  CFS.
* IMPACT...AT 11.8 FEET...THIS IS THE LOWER LIMIT OF THE TARGET POOL 
  LEVEL AT LOCK & DAM 21.

&&
 
LAT...LON 3991 9152 3991 9140 3983 9135 3983 9148


$$

ILC149-MOC127-140256-
/O.EXT.KLSX.FL.W.0032.000000T0000Z-130320T0000Z/
/HNNM7.1.RS.130311T1807Z.130314T0600Z.130319T0000Z.NO/
956 PM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT HANNIBAL
* AT 9:15 PM TUESDAY THE STAGE WAS 18.0 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.4 FEET BY 
  EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  MONDAY EVENING.
* IMPACT...AT 18.0 FEET...GATE WELLS ARE SHUT DOWN TO PREVENT THE 
  SEWERS FROM BACKING UP.  ALSO AT THIS LEVEL PUMPS ARE SET TO 
  STANDBY.
* IMPACT...AT 17.0 FEET...JOHN HAY RECREATION AREA ON EAST SIDE 
  (INSIDE THE ILLINOIS SNY LEVEE) BEGINS FLOODING.
* IMPACT...AT 16.0 FEET...FLOOD STAGE.  DAMAGE BEGINS TO BUILDINGS IN 
  UNPROTECTED LOW AREAS.  MINOR FLOODING BEGINS.
* IMPACT...AT 13.0 FEET...A FEW UNPROTECTED LOW LANDS BEGIN TO FLOOD.

&&
 
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135


$$

ILC149-MOC173-140256-
/O.EXT.KLSX.FL.W.0033.000000T0000Z-130319T0900Z/
/SVRM7.1.ER.130312T0926Z.130314T0600Z.130318T0900Z.NO/
956 PM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT SAVERTON LD22
* AT 9:30 PM TUESDAY THE STAGE WAS 16.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY 
  EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  MONDAY MORNING.
* IMPACT...AT 13.5 FEET...THIS IS THE UPPER NAVIGATIONAL LIMIT FOR THE
  POOL AT LOCK & DAM 22.
* IMPACT...AT 13.4 FEET...THIS IS THE TARGET POOL FOR NAVIGATION AT 
  LOCK & DAM 22.
* IMPACT...AT 13.0 FEET...THIS IS THE LOWER NAVIGATIONAL LIMIT FOR THE
  POOL AT LOCK & DAM 22.
* IMPACT...AT 12.0 FEET...BUILDINGS IN UNPROTECTED AREAS ARE DAMAGED.
  AT THIS APPROXIMATE STAGE, THE CORPS WILL LIFT ALL GATES OUT OF THE
  RIVER, CREATING "OPEN RIVER" CONDITIONS.  THIS TAKES PLACE AT A 
  DISCHARGE OF AROUND 160,000 CFS.

&&
 
LAT...LON 3967 9135 3974 9121 3970 9114 3952 9097 3945 9111


$$

ILC149-MOC163-140256-
/O.EXT.KLSX.FL.W.0026.000000T0000Z-130320T1930Z/
/LUSM7.1.ER.130312T0145Z.130315T1200Z.130319T1930Z.NO/
956 PM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT LOUISIANA
* AT 9:30 PM TUESDAY THE STAGE WAS 16.7 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.8 FEET BY 
  FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EARLY
  AFTERNOON.
* IMPACT...AT 17.0 FEET...THE PARKING AREA AT THE BOAT HOUSE FLOODS.
* IMPACT...AT 15.0 FEET...DAMAGE BEGINS IN UNPROTECTED AREAS.
* IMPACT...AT 12.2 FEET...FOR BARGE NAVIGATION, THE CORPS WILL ATTEMPT
  TO KEEP THE RIVER AT OR BELOW THIS LEVEL.  YEAR-ROUND TARGET LEVELS
  ARE BETWEEN 11.5 AND 12.2 FEET.

&&
 
LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097


$$

ILC013-MOC163-140256-
/O.CON.KLSX.FL.W.0027.000000T0000Z-130321T0000Z/
/CLKM7.1.ER.130312T0145Z.130316T1800Z.130320T0000Z.NO/
956 PM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CLARKSVILLE LD24
* AT 9:30 PM TUESDAY THE STAGE WAS 26.8 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.9 FEET BY 
  SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TUESDAY EVENING.
* IMPACT...AT 27.2 FEET...SILO PARK JUST NORTHWEST OF CLARKSVILLE OFF 
  HIGHWAY 79 BEGINS FLOODING.
* IMPACT...AT 25.5 FEET...STATE ROUTE P EAST OF ELSBERRY BEGINS 
  FLOODING JUST EAST OF THE LEVEE.
* IMPACT...AT 25.3 FEET...THE ROAD TO PORT MARMAC, ABOUT 15 HOMES JUST
  SOUTH OF CLARKSVILLE, BEGINS FLOODING.
* IMPACT...AT 23.5 FEET...FLOODING BEGINS IN UNPROTECTED AREAS
* IMPACT...AT 23.0 FEET...AT THIS APPROXIMATE STAGE, THE CORPS WILL 
  TAKE GATES OUT OF THE RIVER, CREATING "OPEN RIVER" CONDITIONS.  
  THIS CORRESPONDS TO AN APPROXIMATE STAGE OF 155,000 CFS.

&&
 
LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071 3922 9081


$$

ILC013-MOC113-140255-
/O.EXT.KLSX.FL.W.0028.000000T0000Z-130321T0359Z/
/CAGM7.1.ER.130313T0458Z.130316T0000Z.130320T0359Z.NO/
956 PM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT WINFIELD LD25
* AT 9:30 PM TUESDAY THE STAGE WAS 25.8 FEET. 
* FLOOD STAGE IS 26.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 28.1 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 28.5 FEET...MUCH OF COUNTY HIGHWAYS B AND C IN EASTERN 
  ST. CHARLES COUNTY ARE FLOODED.
* IMPACT...AT 26.0 FEET...FLOOD STAGE.  HIGHWAY B IN EASTERN ST. 
  CHARLES COUNTY FLOODS NEAR THE DARDENNE CREEK BRIDGE.
* IMPACT...AT 24.0 FEET...WATER BEGINS COVERING HIGHWAY C ABOUT A HALF
  MILE SOUTH OF HIGHWAY B IN ST. CHARLES COUNTY.
* IMPACT...AT 23.0 FEET...A FEW LOCAL ISLANDS BEGIN TO FLOOD.
* IMPACT...AT 21.6 FEET...NEAR THIS STAGE, THE CORPS WILL RAISE ALL 
  GATES OUT OF THE RIVER, CREATING "OPEN RIVER" CONDITIONS.  THIS 
  CORRESPONDS TO AN APPROXIMATE DISCHARGE OF 145,000 CFS.

&&
 
LAT...LON 3922 9081 3923 9071 3888 9057 3881 9057 3887 9074


$$

ILC083-MOC183-140255-
/O.CON.KLSX.FL.W.0034.000000T0000Z-000000T0000Z/
/GRFI2.1.ER.130312T2048Z.130317T1800Z.000000T0000Z.NO/
956 PM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GRAFTON
* AT 9:30 PM TUESDAY THE STAGE WAS 18.2 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.3 FEET BY 
  SUNDAY EARLY AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 21.5 FEET...IN PORTAGE DES SIOUX, MO, LE SIEUR STREET 
  LEADING TO THE MARINA AND TO OUR LADY OF THE RIVER STATUE IS 
  FLOODED.
* IMPACT...AT 21.0 FEET...WATER BEGINS FLOODING THE FLOOR AT THE 
  PALISADES MARINA IN PORTAGE DES SIOUX.  ACCESS TO HOMES ALONG NORTH
  SHORE DRIVE IN EASTERN ST. CHARLES COUNTY BECOMES CUT OFF NEAR THIS
  HEIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  RIGHT BANK BEGINS TO 
  OVERFLOW...FLOODING FARMLAND.
* IMPACT...AT 16.2 FEET...FOR NAVIGATIONAL PURPOSES THROUGH ALTON LOCK
  AND DAM CONTROL, THE CORPS WILL NOT ALLOW THE RIVER TO EXCEED THIS 
  LEVEL, IF AT ALL POSSIBLE.  ABOVE THIS LEVEL, WATER INUNDATES LAND 
  NOT OWNED BY THE USACE.

&&
 
LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028 3882 9048


$$

ILC119-MOC183-140255-
/O.EXT.KLSX.FL.W.0043.130314T0130Z-130320T0000Z/
/ALNI2.1.ER.130314T0130Z.130315T1200Z.130319T0000Z.NO/
956 PM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT ALTON LD26
* AT 9:30 PM TUESDAY THE STAGE WAS 19.4 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 22.1 FEET BY FRIDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY EVENING.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS TO OCCUR
  AT THIS LEVEL.
* IMPACT...AT 20.8 FEET...UNPROTECTED FARM LAND BEGINS TO FLOOD

&&
 
LAT...LON 3891 9033 3895 9028 3883 9003 3881 9017 3886 9017


$$

ILC077-157-MOC157-186-140255-
/O.EXT.KLSX.FL.W.0039.130313T1021Z-130320T0200Z/
/CHSI2.1.ER.130313T1021Z.130315T1200Z.130319T0200Z.NO/
956 PM CDT TUE MAR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CHESTER
* AT 9:30 PM TUESDAY THE STAGE WAS 25.2 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TOMORROW 
  AND CONTINUE TO RISE TO NEAR 30.3 FEET BY FRIDAY MORNING. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY MONDAY BEFORE MIDNIGHT.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE PRISON
  FARM FLOODS.
* IMPACT...AT 27.0 FEET...FLOOD STAGE.  UNPROTECTED FARMLAND ON RIGHT 
  BANK BEGINS TO FLOOD.
* IMPACT...AT 25.0 FEET...DEGOGNIA FOUNTAIN BLUFF LEVEE GATES ARE 
  CLOSED.

&&
 
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959 3787 9003


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/13  03/14  03/15  03/16  03/17

MISSISSIPPI RIVER 
  CANTON LD20     14.0   13.98      14.4   15.1   15.3   15.2   14.7
  QUINCY          17.0   17.53      17.9   18.1   18.1   17.8   17.4
  QUINCY LD21     17.0   16.88      16.9   17.1   16.9   16.9   16.3
  HANNIBAL        16.0   17.98      18.1   18.4   18.2   18.0   17.5
  SAVERTON LD22   16.0   16.90      17.2   17.6   17.6   17.3   16.8
  LOUISIANA       15.0   16.66      16.9   17.6   17.8   17.8   17.6
  CLARKSVILLE LD  25.0   26.77      27.0   27.6   27.8   27.8   27.7
  WINFIELD LD25   26.0   25.76      26.4   27.6   27.9   28.1   28.1
  GRAFTON         18.0   18.21      18.7   19.6   20.5   21.0   21.2
  ALTON LD26      21.0   19.39      20.2   21.6   22.1   21.9   21.5
  CHESTER         27.0   25.17      27.3   29.8   30.3   29.8   28.8
390 
WGUS83 KLSX 131701
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1201 PM CDT WED MAR 13 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ILLINOIS...MISSOURI...


  MISSISSIPPI RIVER AT ALTON LD26


.THIS WILL BE THE LAST STATEMENT FOR THIS EVENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC119-MOC183-131731-
/O.CAN.KLSX.FL.W.0043.000000T0000Z-130320T0000Z/
/ALNI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1201 PM CDT WED MAR 13 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT ALTON LD26.
* AT 11:30 AM WEDNESDAY THE STAGE WAS 19.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A BROAD CREST BELOW FLOOD 
  STAGE NEAR 20.5 FEET FROM THURSDAY THROUGH SUNDAY.

&&
 
LAT...LON 3891 9033 3895 9028 3883 9003 3881 9017 3886 9017

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/14  03/15  03/16  03/17  03/18

MISSISSIPPI RIVER 
  ALTON LD26      21.0   19.88      20.5   20.5   20.5   20.4   20.2

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 12, 6:26 AM CDT, 6 hours 16 minutes earlier.

Area forecast discussion, Mar 12, 6:26 AM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
626 AM CDT TUE MAR 12 2013

.SHORT TERM...(THROUGH TONIGHT)
ISSUED AT 208 AM CDT TUE MAR 12 2013

MAIN FOCUS WILL BE PRECIP CHANCES THRU THE PERIOD.

S/W CURRENTLY IN SD IS EXPECTED TO DROP SEWD TODAY AS THE MAIN
UPPER LOW PULLS EWD. THIS S/W...ALONG WITH A SECOND JUST N OF
IT...SHUD HELP SHRA DEVELOP GIVEN THE STEEP LOW LVL LAPSE RATES.

HAVE KEPT SLIGHT CHANCE POPS ACROSS NERN MO AND WEST CENTRAL TO
PORTIONS OF SW IL THIS AFTERNOON INTO EARLY EVENING. ANY SHOWERS SHUD
DIMINISH SHORTLY AFTER SUNSET. BETTER FORCING AND MOISTURE REMAINS N
OF THE CWA THRU THIS EVENING...BUT CAN NOT RULE OUT BETTER
COVERAGE THAN MDLS CURRENTLY SUGGEST.

WITH EXTENSIVE CLOUD COVER EXPECTED ACROSS MUCH OF THE REGION
TODAY...HAVE KEPT TEMPS TRENDING TWD COOLER GUIDANCE THRU TONIGHT.
TRENDED BELOW COOLEST GUIDANCE ACROSS WRN PORTIONS OF THE CWA
WHERE CLOUDS SHUD MOVE E BY TONIGHT WITH WINDS BECOMING LGT.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 330 AM CDT TUE MAR 12 2013
(WEDNESDAY THROUGH THURSDAY)

MDLS START PERIOD IN GENERALLY GOOD AGREEMENT...BUT DIFFERENCES
DEVELOP BY THE END OF THE PERIOD WHICH RESULT IN LARGE SPREADS
AMONG SOLNS. WITH NWLY LOW LEVEL FLOW IN PLACE WED...HAVE TRENDED
TEMPS TWD THE COOLER GUIDANCE AS THE SFC RIDGE SETTLES OVER THE
REGION. STARTED TRENDING WARMER WED NIGHT THRU THURS AS SLY FLOW
SETS UP AND THERMAL RIDGE BUILDS INTO THE AREA AHEAD OF AN
APPROACHING S/W. HOW WARM TEMPS GET ON THURS WILL LARGELY DEPEND
UPON THE STRENGTH OF THE RESULTING SFC WAVE. FOR NOW...HAVE KEPT
ON THE WARMER SIDE OF A BLEND OF GUIDANCE.

PRECIP CHANCES FOR THURS ALSO DIFFER AMONG MDLS. WITH THE AREA IN
NW FLOW...HAVE LOW CONFIDENCE IN LOCATION AND STRENGTH OF S/W.
WITH BEST FORCING ON ERN FRINGES OF THE CWA...WILL KEEP POPS LOW
UNTIL MDLS COME INTO BETTER AGREEMENT.

(FRIDAY THROUGH MONDAY)

MAIN FOCUS IS PRECIP CHANCES THIS WEEKEND.

MDLS ARE IN FAIRLY GOOD AGREEMENT WITH THE OVERALL IDEA WITH A
CDFNT MOVING THRU THE REGION...MOST LIKELY DRY...ON SAT. THIS FNT
SHUD THEN BECOME STATIONARY S OF THE CWA. MDLS THEN PROG A S/W TO
MOVE ALONG THE FNT...FOLLOWED BY A DEEPER TROF. MDLS DIFFER
REGARDING TIMING AND HAVE THEREFORE KEPT POPS IN THE CHANCE RANGE
UNTIL MDLS COME INTO BETTER AGREEMENT.

FOR TEMPS...CONTINUED A TREND TWD A BLEND OF GUIDANCE GIVEN
DIFFERENCES AMONG THE MDLS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 615 AM CDT TUE MAR 12 2013

A DISTURBANCE IN THE NW FLOW ALOFT WILL MOVE THROUGH THE REGION
TODAY FIRST BRINGING HIGH CLOUDS AHEAD OF IT...THEN INCREASING
WINDS AND LOWER CLOUDS. EXPECTING LOW-END VFR CIGS TO DEVELOP
WITHIN THE CYCLONIC FLOW BETWEEN 17-19Z. THEN FROM LATE AFTERNOON
INTO THE EVENING...WE SHOULD SEE MVFR CIGS SPREAD SEWD OUT OF
IOWA. WNW SURFACE WINDS WILL BEGIN TO INCREASE BETWEEN 15-17Z WITH
GUSTS IN EXCESS OF 25 KTS THIS AFTERNOON. THERE COULD ALSO BE SOME
SPOTTY SHOWERS DURING THE AFTERNOON INTO EARLY EVENING...HOWEVER
I HAVE LEFT THE TAFS DRY DUE TO THE LOW ANTICIPATED COVERAGE.

SPECIFICS FOR KSTL...

VFR CONDITIONS ARE EXPECTED UNTIL THIS EVENING. INITIALLY WE
SHOULD JUST SEE HIGH CLOUDS...THEN ANTICIPATE LOW-END VFR CIGS TO
DEVELOP WITHIN THE CYCLONIC FLOW BETWEEN 18-19Z. MVFR CIGS WILL SPREAD
SEWD OUT OF IOWA AND SHOULD REACH THE TERMINAL BETWEEN 02-03Z. WNW
SURFACE WINDS WILL INCREASE AFTER 15Z WITH GUSTS IN EXCESS OF 25
KTS THIS AFTERNOON. A BRIEF SHOWER COULD IMPACT THE TERMINAL
BETWEEN 21-02Z...HOWEVER I HAVE LEFT THE TAF DRY DUE TO THE LOW
ANTICIPATED COVERAGE OF ANY PRECIPITATION.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 12, 4:08 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
408 AM CDT TUE MAR 12 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
408 AM CDT TUE MAR 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 10:05 PM CDTRiver Flood WarningLSXPike, Scott71 hr
Mar 11, 10:21 PM CDTRiver Flood WarningLSXAdams8 days
Mar 11, 10:21 PM CDTRiver Flood WarningLSXAdams7 days
Mar 11, 10:21 PM CDTRiver Flood WarningLSXJackson, Randolph8 days
Mar 12, 12:05 PM CDTRiver Flood WarningLSXBrown8 days
Mar 12, 12:05 PM CDTRiver Flood WarningLSXMorgan, Pike6 days
Mar 12, 12:42 PM CDTRiver Flood WarningLSXAdams5 days
Mar 11, 7:31 PM CDTAreal Flood WarningLSXAudrain, Boone, Monroe, Shelby18 hr
Mar 11, 8:27 PM CDTRiver Flood WarningLSXJefferson, Saint Louis60 hr

Nearby

River Flood Warnings in Illinois, 2013River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.